MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken picc line was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 2fr s/l per-q-cath catheter.Usage residues were observed throughout the sample.The sample was received in two segments which shared a complete break in the vicinity of the molded joint.Curved shape memory was observed in the vicinity of the break.Tactile inspection of the sample revealed abundant tensile weakness and necking in the vicinity of the break.Microscopic inspection of the break site revealed a granular fracture surface.The abundant tensile weakness and fracture features were consistent with material failure due to tensile (pulling) stress.The usage residue suggested that stress occurred during device use.A lot history review (lhr) of reds4299 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that less than two hours after placement, the hub snapped off the picc line.It was stated it was "removed intact and the infant is fine." placement info: right ac, trimmed at 14 cm.Picc got curled up and doubled back on itself in the axilla, attempted readjusting, repeated x-ray showed it still curled, pulled back to have 6cm exposed out of skin, 9cm inserted.Flushed great at the time of placement.90 minutes after placement the line snapped off at the hub.

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET INTERMEDIATE TRAY (3
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10028335
Report Number3006260740-2020-01652
Device Sequence Number766142
Product Code LJS
UDI-Device Identifier00801741035210
UDI-Public(01)00801741035210
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4132100
Device Lot NumberREDS4299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2020
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2020
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight4